Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Dyed hair and feeling nauseated with bad headache. Feels like poison in body. What to do?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
I dyed my hair two days ago and now feel nauseated with a bad headache ever since. I do not have the flu. I do not have a cold. It feels like poison is in my body. I have dyed my hair many times before without this problem. I already know about PPDs in hair XXXXXXX Is my sickness related to dying my hair and what can I do? I'm so sick I've missed two days of work. I have washed my hair ever day since Sunday in hopes if feeling better.
Posted Mon, 21 Oct 2013 in Medicines and Side Effects
Answered by Dr. Polash Sannigrahi 2 hours later
Brief Answer:

Detailed Answer:
Dear Mellissa,

Thanks for your query.

Symptomatic relief from nausea & headache can be obtained by taking anti emetics like Domperidone (to be taken 30 min before food twice a day) & analgesics like Paracetamol or Ibuprofen (Advil) to be taken after food.

An allergic reaction reaction to PPDs in hair XXXXXXX can be suspected if you have changed the brand of XXXXXXX to one containing PPDs (as in your post you give history of dying hair before without any problem)
Management involves antihistamines like Allegra & corticosteroids, to be taken under the guidance of a Physician.

If your sickness is related to dying of hair, then it will resolve with symptomatic management & rest only.
But if the symptoms still persist, kindly visit your General Physician & get proper clinical examination done to rule out other causes like Migraine, Cluster headache, Tension headache, etc,

In your post, you have not mentioned about any systemic illness like Diabetes, Hypertension, Hypo/Hyperthyroidism.
Under such circumstances, investigations like complete blood count, estimation of blood pressure & blood sugar levels and Thyroid profile will be helpful to rule out any pathological cause for the symptoms.

Wishing you a Good Health.
Please let me know if I need to clarify further.
Thanks & take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor